Oklahoma, 2004Flood in Oklahoma, June 10 to 13, 2004
June 10 to 13, 2004 · NWS OUN · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 9, 7:50 PM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 9, 7:50 PM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
850 PM CDT WED JUN 9 2004
.DISCUSSION...
WELL DEFINED AND VERY SMALL-SCALE IMPULSE MOVING NEWD THRU CENT OK
ATTM. THIS IMPULSE IS HELPING TO ENHANCE LOW LEVEL SHEAR AND ASCENT
WITHIN SATURATED TROPICAL ENVIRONMENT WITH CAPE A BIT OVER 500 J/KG
AND MINIMAL CAP. WINDOW OF OPPORTUNITY FOR MINI
SUPERCELLS/TORNADOES OR OTHER WIND DAMAGE APPEARS TO BE CLOSING
RAPIDLY ATTM ACROSS CENT SECTIONS OF OK AS IMPULSE MOVES NEWD AND
ARC OF ENHANCED LIFT AND CONVECTION MOVES OUT OF OUN CWA.
HOWEVER..MAIN UPPER TROF REMAINS OVER SOUTH TEXAS..WITH COPIOUS
MOISTURE FEED IN PLACE ALONG WITH NEXT IMPULSE MOVING NNEWD.
INCREASE IN CONVECTION NOTED PAST HOUR OVER OUR WRN NTEX COUNTIES
WHERE LOW LEVEL SHEAR HAS INCREASED MARKEDLY WITHIN PAST 2 HOURS PER
HODOGRAPH FROM JAYTON WIND PROFILER SITE. SOME WEAK SHEAR HAS BEEN
NOTED WITH CELLS IN THIS AREA AS WELL. LOW LEVEL JET WILL INCREASE
TO 45 KTS AND REORIENT FROM SW TO NE BY 06-09Z ACROSS MOST OF THE
OUN CWA..WHICH WILL CONT TO ENHANCE LOW LEVEL SHEAR. EXPECT A
SEVERAL HOUR BREAK IN ACTION THRU MUCH OF THIS EVENING BEFORE MORE
SHOWERS/STORMS REDEVELOP WITH ADDITIONAL RISK OF MORE HEAVY RAINFALL
LATER TONIGHT. WILL ALSO NEED TO MONITOR RISK FOR ADDITIONAL SMALL
SCALE SUPERCELLULAR SHOWERS/STORMS AND ATTENDANT TORNADO RISK
OVERNIGHT AS LITTLE CHANGE TO OVERALL TROPICAL ENVIRON WITH STRONG
LOW LEVEL SHEAR EXPECTED. WE MIGHT ALSO NEED TO EXPAND/EXTENT
HIGHER POPS FOR THUR MORNING ACROSS ERN ZONES BEFORE MAIN TROF AXIS
FINALLY WEAKENS AND MOVES EAST OF CWA BY 18Z. UPDATES ALREADY SENT.
MILLER
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH TONIGHT FOR PORTIONS OF
CENTRAL...SOUTHERN...AND NORTHERN OKLAHOMA.
TX...FLOOD WATCH THROUGH TONIGHT FOR CLAY COUNTY.
&&
337 PM CDT WED JUN 9 2004
.DISCUSSION...
HEAVY RAIN CONTINUES TO DEVELOP FROM NORTH CENTRAL TEXAS...SOUTHWARD
TO BROWNSVILLE...WHICH IS EAST AND NORTH OF PIVOTING UPPER LOW OVER
NORTHERN MEXICO...AND WITHIN THE ALONG-STREAM VARIATION OF THE UPPER
LEVEL WINDS REAR OF THE JET AXIS. STRONG UPPER TROUGH APPROACHING
FROM THE WEST COAST IS EXPECTED TO EVENTUALLY SHIFT THE STRONGEST
LIFT AND DEEPEST MOISTURE EAST OF THE FORECAST AREA...BUT OPPORTUNITY
EXISTS OVERNIGHT FOR ANOTHER EXTENDED PERIOD OF RAIN...WITH SOME OF
IT HEAVY. 18Z RUC SUGGESTS THAT BETWEEN 00-06Z STRONG ASCENT WILL
ACCOMPANY STRENGTHENING OF THE LEVEL JET...AND RE-ORIENTATION OF
THE UPPER JET FROM MISSOURI...SOUTH SOUTHWEST INTO TEXAS. WITH THE
DEEP MOISTURE AXIS LIKELY OVER THE AREA AT THIS TIME...COULD SEE
ANOTHER 1 TO 3 INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS. BY
12Z...EXPECT THE GREATEST AREAL COVERAGE TO BE EAST OF THE AREA WITH
SUBSIDENCE INCREASING OVER WESTERN PORTIONS OF THE AREA. FLOOD WATCH
WILL BE EXTENDED OVERNIGHT TO INCLUDE AREAS ALONG AND EAST OF A LINE
FROM PONCA CITY...TO CHICKASHA...TO HENRIETTA.
DRYLINE WILL DEVELOP THURSDAY AS WEST COAST TROUGH LIFTS
NORTHEASTWARD WITH THE MAJORITY OF ASCENT/COOLING EXPECTED TO REMAIN
NORTH OF THE AREA...HOWEVER THERE EXISTS A PERIOD FROM MID AFTERNOON
THROUGH MID EVENING...WHERE ISOLATED TO SCATTERED THUNDERSTORMS
COULD INFLUENCE WESTERN OKLAHOMA. INSOLATION SHOULD BE LIMITED
THURSDAY DUE TO MOIST GROUND AND ABUNDANT LOW CLOUD COVER.
A REPEAT OF THURSDAY MAY OCCUR FRIDAY WITH THE PRIMARY DIFFERENCE
POSSIBLY BEING MORE EASTWARD PROGRESS OF THE DRYLINE. BUT DURING
THIS PERIOD...THE CAP WILL CONTINUE TO STRENGTHEN...WHICH MAY LIMIT
CONVECTIVE POTENTIAL. HAVE CONTINUED WITH LOW POPS FOR
WESTERN/NORTHERN AREAS THAN EXTENDS INTO FRIDAY EVENING.
WEAK COLD FRONT STILL EXPECTED TO MOVE INTO AND/OR THROUGH THE AREA
LATE IN THE WEEKEND OR EARLY NEXT WEEK WITH LOW POPS JUSTIFIED
DURING ITS APPROACH AND PASSAGE. REGION MAY BE INFLUENCED BY A
DRIER/MORE STABLE AIRMASS LATE MONDAY/TUESDAY WITH AIRMASS THEN
MODIFYING BY WEDNESDAY WITH THE DRYLINE RE-DEVELOPING.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 70 85 71 88 / 90 30 20 10
HOBART OK 70 87 70 90 / 60 20 20 10
WICHITA FALLS TX 71 85 71 89 / 80 10 20 10
GAGE OK 68 90 68 91 / 50 30 30 10
PONCA CITY OK 69 84 70 88 / 90 30 20 10
DURANT OK 70 84 72 88 / 100 30 10 10
&&
JAMES
EFFECTIVE 11 AM TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER
FOR THIS PRODUCT WILL CHANGE FROM AFDOKC TO AFDOUN. THE WMO HEADER
WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 15 2004.
Hazardous weather outlook, Jun 9, 2:15 PM CST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
315 PM CDT WED JUN 9 2004
OKZ004>048-050>052-TXZ083>090-101300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
RAIN AND THUNDERSTORMS HAVE DECREASED IN INTENSITY AND
COVERAGE THIS AFTERNOON ACROSS THE FORECAST AREA. HOWEVER
MORE RAIN OVER NORTHERN AND CENTRAL TEXAS WILL MOVE BACK INTO
SOUTHERN AND CENTRAL OKLAHOMA THIS AFTERNOON AND TONIGHT.
INSTABILITY REMAINS RATHER LOW SO THE MAIN THREAT WITH
THUNDERSTORMS WILL BE THE POTENTIAL FOR HEAVY RAINFALL AND
FLOODING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL HAS LEFT THE GROUND SATURATED ACROSS PARTS OF THE
AREA. ADDITIONAL HEAVY RAINFALL WILL RESULT IN RUNOFF AND POSSIBLE
FLOODING. A FLOOD WATCH IS IN EFFECT FOR PARTS OF CENTRAL AND
SOUTHERN OKLAHOMA THROUGH TONIGHT. PLEASE REFER TO THE LATEST
VERSION OF THIS PRODUCT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY
FROM THURSDAY THROUGH MONDAY. FOR THURSDAY THROUGH SUNDAY... THE
MAIN RISK OF SEVERE STORMS WILL BE IN THE AFTERNOONS AND EVENINGS
NEAR THE DRYLINE... AS IT DRIFTS BACK AND FORTH... MAINLY ACROSS
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM CDT THURSDAY JUNE 10TH.
SIXIn the hours before
Local storm report, Jun 9, 6:30 PM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
730 PM CDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 8 E MOORE 35.34N 97.34W
06/09/2004 CLEVELAND OK AMATEUR RADIO
6 TO 8 INCH DIAMETER DEAD TREES BLOWN OVER.
&&
FMSpecial weather statement, Jun 9, 6:41 PM CST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
741 PM CDT WED JUN 9 2004
OKZ032-100115-
HUGHES OK-
741 PM CDT WED JUN 9 2004
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CENTRAL AND NORTHERN
HUGHES COUNTY.
AT 741 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS...EXTENDED FROM
YEAGER TO CALVIN TO STUART...WAS MOVING NORTH AT 40 MPH. VERY HEAVY
RAINFALL AND WINDS TO 45 MPH ARE LIKELY WITH THESE STORMS. SOME
WEAK ROTATION WAS ALSO NOTED WITHIN THIS CLUSTER OF STORMS AND IS
BEING MONITORED FOR ADDITIONAL DEVELOPMENT.
PEOPLE IN HUGHES COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
SIX
Special weather statement, Jun 9, 8:19 PM CST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
919 PM CDT WED JUN 9 2004
TXZ087-100230-
KNOX TX-
919 PM CDT WED JUN 9 2004
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY.
AT 919 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
BENJAMIN...MOVING EAST AT 15 MPH. OTHER THUNDERSTORMS WERE
DEVELOPING ACROSS MUCH OF CENTRAL KNOX COUNTY. THESE STORMS WILL
PRODUCE FREQUENT LIGHTNING... TORRENTIAL DOWNPOURS... AND WINDS FROM
40 TO 50 MPH.
PEOPLE IN KNOX COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
MILLER
Special weather statement, Jun 9, 9:07 PM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1007 PM CDT WED JUN 9 2004
TXZ087-088-100330-
BAYLOR TX-KNOX TX-
1007 PM CDT WED JUN 9 2004
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR AND KNOX COUNTIES.
AT 1007 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
VERA AT 1007 PM CDT...MOVING EAST AT 30 MPH. THIS STORM WILL LIKELY
PRODUCE 30-40 MPH WIND GUSTS... VERY HEAVY DOWNPOURS AND FREQUENT
LIGHTNING IN THE VERA... RED SPRINGS AND SEYMOUR AREAS THROUGH AT
LEAST 1030 PM.
PEOPLE IN BAYLOR AND KNOX COUNTIES...INCLUDING THE CITY OF SEYMOUR...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
MILLER
Flood, Jefferson
- When
- June 10, 12:25 AM CST to June 13, 12:16 PM CST
- Where
- Jefferson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
During evening and early morning hours of June 9-10, strong to severe thunderstorms produced heavy rainfall of 2 to 4+ inches over south central Oklahoma. Runoff from these rains caused Mud Creek to overflow its banks and produce minor flooding in eastern Jefferson County on June 9-13. Mud Creek crested at 22.2 feet, 2.2 feet above flood stage, at 5:00 pm CDT on June 10 at the USGS river gage site near Courtney, OK.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 10, 2004$2.6 million · F1 · 16 events
- Tornadoes and Hail in Nebraska, June 10, 20042 injured · $221,000 · F1 · 33 events
- Hail in Kansas, June 10, 2004$860,000 · 2.5 in hail · 7 events
- Tornadoes and Flash Flooding in Illinois, June 10 to 11, 2004$5,000 · F1 · 16 events
- Flash Flooding in Texas, June 10 to 13, 2004$50,000 · 2 events
- Tornado in Illinois, June 10, 2004$16,000 · F1 · 1 event
- Tornado in Illinois, June 10, 2004$16,000 · F1 · 1 event
- Tornado in South Dakota, June 10, 2004F1 · 1 event
- Flash Flood and Hail in South Dakota, June 10, 2004$20,000 · 61 kt wind · 7 events
- Heavy Rain in Puerto Rico, June 10, 2004$24,000 · 1 event
- Damaging Winds and Heavy Rain in Iowa, June 10, 2004$18,000 · 52 kt wind · 3 events
- Tornado and Hail in Kansas, June 10, 2004F0 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408001.